Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 93, NWS St. Louis, MO

April 20, 2000Cole County, Osage County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 20, 2000, 3:21 AM CDT for Cole County, Osage County, Missouri. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 20, 2000, 3:21 AM CDT (08:21 UTC)
Expired
Apr 20, 2000, 4:15 AM CDT
In force
54 min
Issued by
NWS St. Louis, MO
Area
Whole counties

Counties Cole County, MO, Osage County, MO

What was reported inside it

TimeReportWhereRemark
Apr 20, 3:45 AM CDTThunderstorm Wind 55 ECentertown, MOThe County Sheriff reported trees down blocking roads in Centertown.
Apr 20, 3:46 AM CDTThunderstorm Wind 55 EWestphalia, MOThe Sheriff Department reported trees down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 10:00 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2000-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2000-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1428 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1062 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
1.2
Supercell composite
12.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 200821
SVRSTL
MOC051-151-200915-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
321 AM CDT THU APR 20 2000

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLE COUNTY IN CENTRAL MISSOURI
  OSAGE COUNTY IN CENTRAL MISSOURI

* UNTIL 415 AM CDT

* AT 318 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 25 MILES SOUTHWEST OF JEFFERSON
  CITY TO 40 MILES SOUTH OF JEFFERSON CITY... MOVING NORTHEAST AT 60
  MPH.

* LOCATIONS THAT WILL BE AFFECTED...
  JEFFERSON CITY
  ST THOMAS
  FREEBURG
  LINN

THIS STORM HAS A HISTORY OF DAMAGING WINDS. MOVE QUICKLY TO A
STURDY BUILDING AND STAY AWAY FROM DOORS AND WINDOWS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

MB/VA


<

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:15 AM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Apr 20, 2:15 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
215 AM CDT THU APR 20 2000

JET COUPLING FCST BY ETA AT 12Z TODAY WITH 90 KT H3 JET OVR N TX AND
100 KT JET OVR SE CANADA.  TREEMENDOUS DVRGC FCST ACRS E MO WITH
BULLSEYE OVR NRN IL.  AREA SLIDES OFF TO THE E BY NOON.  3 MODELS
ARE FAIRLY SMLR AT 500 AT NOON WITH CLOSED LOW OVR N CNTRL MO WITH
ETA FCSTG 150 M 12 HR HFC OVR NE OZARKS.  IMPRESSIVE SYNOPTIC SCALE
FRCG FCST ACRS AREA THIS MRNG ACRS AREA AS SYSTM ROLLS ACROSS.

MSAS DATA PST SVRL HRS INDICATES SFC MSTR CNVGC INCRG ACRS N AND
CNTRL MO WITH LI'S IN -2 TO -4 RANGE ACRS FCST AREA.  RDR LOOP SHOWS
LN OF STRNG TO SVR TSTMS ROLLG ACRS WRN MO ATTM WITH CELL ACRS CNTRL
MO WKNG. ETA FCSTS AXIS OF BEST INSTABILITY AT 12Z FM NE MO INTO THE
S CNTRL PTN.  WOULD EXPCT TSTMS TO KEEP ROLLG ALG THE RMNDR OF
TNGT.  BY 18Z, BEST INSTABILTY FCST ACRS IL WITH HUGE AREA OF -6
LI'S.  WITH SGNFNT PVA AND CAA DURG THE DAY, FWC WIND FCST LOOKS
RNSBL.

.STL...NONE

In the hours before

Local storm report, Apr 19, 9:40 PM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
940 PM CDT WED APR 19 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0450 PM    FULTON                    MO   .88 INCH HAIL
04/19/00   CALLAWAY                       FROM COUNTY SHERIFF OFFICE

0610 PM    MARTHASVILLE              MO   60 MPH TSTM GUST
04/19/00   WARREN                         STORM SPOTTER REPORTED
                                          ROOF SHINGLES BLOWN OFF
                                          HOME.

0616 PM    WASHINGTON                MO   1.75 INCH HAIL
04/19/00   FRANKLIN                       FROM A STORM SPOTTER

0638 PM    HARVESTER                 MO   .75 INCH HAIL
04/19/00   ST CHARLES                     FROM OFF DUTY NWS
                                          PERSONNEL

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:00 PM CDTSevere Thunderstorm WarningLSXPike35 min
Apr 19, 8:01 PM CDTSevere Thunderstorm WarningLSXMontgomery34 min
Apr 19, 8:31 PM CDTSevere Thunderstorm WarningLSXPike19 min
Apr 19, 8:57 PM CDTSevere Thunderstorm WarningLSXPike33 min
Apr 20, 3:38 AM CDTSevere Thunderstorm WarningLSXCrawford, Gasconade52 min
Apr 20, 3:50 AM CDTSevere Thunderstorm WarningLSXIron, Reynolds65 min
Apr 20, 3:53 AM CDTSevere Thunderstorm WarningLSXCallaway, Montgomery47 min
Apr 20, 4:02 AM CDTSevere Thunderstorm WarningLSXFranklin, Warren63 min
Apr 20, 4:02 AM CDTSevere Thunderstorm WarningLSXWashington63 min
Apr 20, 4:16 AM CDTSevere Thunderstorm WarningLSXLincoln, Pike64 min
Apr 20, 4:20 AM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis50 min
Apr 20, 4:20 AM CDTSevere Thunderstorm WarningLSXSaint Charles50 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.